MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ60
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod packing coils (podjs).During the procedure, while attempting to advance the third podj into a non-penumbra microcatheter, the podj started taking shape inside the rotating hemostasis valve (rhv) that was attached to the microcatheter.Therefore, the physician decided to retract the podj into its introducer sheath in order to reposition it and experienced resistance while retracting.During retraction, resistance was encounter and subsequently, the podj detached from its pusher assembly inside the rvh; therefore, the podj was not used.The procedure was completed using another ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of its pusher assembly.The podj stretch resistance wire (sr wire) was fractured and the embolization coil was detached from its pusher assembly.The proximal constraint sphere and pull wire were inside the distal detachment tip (ddt).There was no visible damage to the introducer sheath.Conclusions: evaluation of the returned podj revealed the sr wire was fractured and the embolization coil was detached from its pusher assembly.If the podj is forcefully retracted against resistance, damage such as a sr wire may occur.This will result in the embolization coil detaching from its pusher assembly.No other devices associated with the complaint was returned for evaluation.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9486097
Report Number3005168196-2019-02343
Device Sequence Number11063400
Product Code HCG
UDI-Device Identifier00814548016733
UDI-Public00814548016733
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ60
Device Lot NumberF92212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Date Report Sent to FDA01/01/2005